What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 18, 5:35 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 18, 5:35 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
635 PM EDT Sun Aug 18 2019
.SYNOPSIS...
Issued at 627 PM EDT Sun Aug 18 2019
Scattered thunderstorms will role east through the area into the
evening. An isolated strong to severe thunderstorm will be
possible, best chances along and southeast of US 24.
Periodic low chances for showers and thunderstorms and warm
temperatures will persist into Monday and Tuesday, followed by
cool and dry conditions Wednesday through Saturday.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 233 PM EDT Sun Aug 18 2019
MLCAPE has increased to near 2000 j/kg and CIN has largely eroded
along and in advance of a composite outflow boundary draped near
the US 24 corridor. Coverage is rather isolated as of 1815z but
expected to increase mid-late afternoon as a convectively aided
impulse approaches from the Mid MS Valley. Most of this activity
is expected along/southeast of US 24, though additional
development possible on the edge of stable bubble to the north as
boundary layer attempts to recover with outflows in the vicinity.
Effective shear values in the 25-30 kt range and moderate
instability may be enough to support a few strong to severe storms
with wind the primary threat.
Chances for showers/storms diminish later this evening into
Monday morning behind these series of shortwaves, though a few
leftover showers not out of the question as the main synoptic cold
front and pooled moisture drop in from the northwest. Fog and
stratus may be able to fill in otherwise later tonight given ample
low level moisture. This remnant moisture and diurnal heating may
contribute to iso-sct convection by Monday afternoon near the
weak front. Storms should stay below severe limits and mainly
confined to southern/eastern zones.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 233 PM EDT Sun Aug 18 2019
The next chance for a round of convection will come later Tuesday
into Tuesday night as the next convective complex and associated
theta-e surge rides the northeast fringe of a persistent south-
central CONUS upper ridge. This convection will pose a severe
threat, though higher probabilities appear to be west of the IWX
CWA at this time. Quiet weather and lower humidity then becomes
the story mid-late week as negative height anomaly dropping into
southeast Canada finally forces active frontal zone off to the
south.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 627 PM EDT Sun Aug 18 2019
A shortwave will bring scattered convection through KFWA early
this evening. Brief MVFR/IFR restrictions can be expected with
this activity, with a low chance for a strong to severe storm
(hail & wind). Mainly dry and VFR otherwise into tonight. A
frontal boundary will then drop into northern IN Monday morning
with MVFR cigs/vis possible.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 18, 2:30 PM EST, 4 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
330 PM EDT Sun Aug 18 2019
INZ003-004-MIZ077-078-191930-
La Porte-St. Joseph IN-Berrien-Cass MI-
330 PM EDT Sun Aug 18 2019 /230 PM CDT Sun Aug 18 2019/
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...This afternoon and tonight.
There is a chance for thunderstorms this afternoon. An isolated
strong storm is possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are possible Monday through Wednesday. A strong storm
capable of gusty winds and locally heavy rainfall can't be ruled
out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ005>009-012>016-020-MIZ079>081-OHZ001-002-191930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-White-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-
330 PM EDT Sun Aug 18 2019 /230 PM CDT Sun Aug 18 2019/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are expected this afternoon into
early this evening. Storms may become strong to severe,
capable of producing gusty winds, hail and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are possible Monday through Wednesday. A strong storm
capable of gusty winds and locally heavy rainfall can't be ruled
out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon.
INZ017-018-022>027-032>034-OHZ004-005-015-016-024-025-191930-
Whitley-Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
330 PM EDT Sun Aug 18 2019
...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Scattered thunderstorms are expected this afternoon into
early this evening. Storms may become strong to severe,
capable of producing gusty winds, hail and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are possible Monday through Wednesday. A strong storm
capable of gusty winds and locally heavy rainfall can't be ruled
out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon into early this
evening.
LMZ043-046-191930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
330 PM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance for thunderstorms at times between Monday through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 18, 6:18 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL WATERFORD MILLS 41.55N 85.83W
08/18/2019 E0.25 INCH ELKHART IN BROADCAST MEDIA
RELAYED VIA NWS CHAT.
&&
BROWNSpecial weather statement, Aug 18, 6:23 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
723 PM EDT Sun Aug 18 2019
INZ008-009-016>018-190000-
Noble-Whitley-Kosciusko-Allen-De Kalb-
723 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN...
SOUTHEASTERN NOBLE...WHITLEY...SOUTHWESTERN DE KALB AND SOUTHEASTERN
KOSCIUSKO COUNTIES...
At 723 PM EDT, a strong thunderstorm was located over Tri-lakes,
moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fort Wayne, Warsaw, Columbia City, Garrett, Winona Lake, Tri-lakes,
Huntertown, Avilla, Churubusco, South Whitley, Pierceton, Swan, Etna,
Larwill, Altona, Sidney, Ridinger Lake, Butler Center, Saint Johns
and Lorane.
This includes the following highways...
Interstate 469 between mile markers 27 and 30.
Interstate 69 in Indiana between mile markers 310 and 327.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4105 8568 4105 8577 4122 8585 4141 8511
4115 8503 4104 8568
TIME...MOT...LOC 2323Z 257DEG 23KT 4121 8553
HAIL...0.25IN
WIND...40MPH
CRLocal storm report, Aug 18, 6:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 ENE WEST JEFFERSON 41.59N 84.52W
08/18/2019 E0.25 INCH WILLIAMS OH TRAINED SPOTTER
RELAYED VIA PHONE.
&&
BROWNSpecial weather statement, Aug 18, 6:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Northern Indiana
732 PM EDT Sun Aug 18 2019
OHZ001-002-190015-
Fulton-Williams-
732 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND EASTERN
WILLIAMS COUNTIES...
At 732 PM EDT, a strong thunderstorm was located over West Unity, or
7 miles east of Montpelier, moving northeast at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Archbold, West Unity, Pioneer, Stryker, Fayette, Holiday City,
Metamora, Lyons, Oakshade, Alvordton, Zone, Seward, Denson, Winameg,
Elmira, Tedrow, Ottokee and Kunkle.
This includes Interstate 80 in Ohio between mile markers 13 and 35.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4166 8394 4147 8448 4165 8459 4170 8454
4172 8388 4171 8388
TIME...MOT...LOC 2332Z 247DEG 26KT 4160 8445
HAIL...0.50IN
WIND...50MPH
SLLSpecial weather statement, Aug 18, 6:40 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
740 PM EDT Sun Aug 18 2019
INZ006>009-190030-
Lagrange-Noble-De Kalb-Steuben-
740 PM EDT Sun Aug 18 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN...CENTRAL
NOBLE...NORTHWESTERN DE KALB AND EASTERN LAGRANGE COUNTIES...
At 740 PM EDT, strong thunderstorms were clustered near Rome City, or
7 miles southeast of Lagrange, moving east at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
Auburn, Kendallville, Angola, Garrett, Lagrange, Avilla, Albion,
Waterloo, Fremont, Rome City, Wolcottville, Ashley, Hudson, Orland,
Clear Lake, Corunna, Altona, Brimfield, Flint and Fairfield Center.
This includes the following highways...
Interstate 69 in Indiana between mile markers 328 and 357.
Interstate 80 in Indiana between mile markers 126 and 129, and
between mile markers 137 and 152.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 8481 4135 8507 4134 8562 4175 8534
4176 8481
TIME...MOT...LOC 2340Z 269DEG 25KT 4155 8536
HAIL...0.25IN
WIND...55MPH
SLLLocal storm report, Aug 18, 7:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 NNE BUTLER CENTER 41.32N 85.13W
08/18/2019 E0.70 INCH DE KALB IN TRAINED SPOTTER
&&
BROWN